EconPapers    
Economics at your fingertips  
 

On the Optimal Control of Some Parabolic Partial Differential Equations Arising in Economics

Raouf Boucekkine (), Carmen Camacho and Giorgio Fabbri

No 1334, AMSE Working Papers from Aix-Marseille School of Economics, France

Abstract: We review an emerging application field to parabolic partial differential equations (PDEs), that's economic growth theory. After a short presentation of concrete applications, we highlight the peculiarities of optimal control problems of parabolic PDEs with infinite time horizons. In particular, the heuristic application of the maximum principle to the latter leads to single out a serious ill-posedness problem, which is, in our view, a barrier to the use of parabolic PDEs in economic growth studies as the latter are interested in long-run asymptotic solutions, thus requiring the solution to infinite time horizon optimal control problems. Adapted dynamic programming methods are used to dig deeper into the identified ill-posedness issue.

Keywords: Parabolic partial differential equations; optimal control; infinite dimensional problems; infinite time horizons; ill-posedness; dynamic programming (search for similar items in EconPapers)
Pages: 26 pages
Date: 2013-06-05, Revised 2013-06-05
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23)

Downloads: (external link)
http://www.amse-aixmarseille.fr/sites/default/files/_dt/2012/wp_2013_-_nr_34.pdf (application/pdf)

Related works:
Working Paper: On the optimal control of some parabolic partial differential equations arising in economics (2013) Downloads
Working Paper: On the optimal control of some parabolic partial differential equations arising in economics (2013)
Working Paper: On the Optimal Control of Some Parabolic Partial Differential Equations Arising in Economics (2013) Downloads
Working Paper: On the optimal control of some parabolic partial differential equations arising in economics (2013)
Working Paper: On the Optimal Control of Some Parabolic Partial Differential Equations Arising in Economics (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aim:wpaimx:1334

Access Statistics for this paper

More papers in AMSE Working Papers from Aix-Marseille School of Economics, France AMU-AMSE - 5-9 Boulevard Maurice Bourdet, CS 50498 - 13205 Marseille Cedex 1. Contact information at EDIRC.
Bibliographic data for series maintained by Gregory Cornu ().

 
Page updated 2025-03-30
Handle: RePEc:aim:wpaimx:1334